Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

In 2nd trimester, prescribed ciprofloxacin for UTI. Is it safe for the fetus?

Hi, My doctor prescribed CIPROFLOXCIN for me due to an UTI . im reading up on the antibioyic online and multipule websites are saying that it maybe harmful to a developing fetus . Im nearing the end of my 2nd trimester and im very worried about the effects this medication might have on my unborn baby. have you heard of or personally know of anyone who has taking the antibiotic and has had an healthy baby?
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Most antibiotics are harmful during the fetal development on the first trimester but several studies have been conducted and revealed that there's very low risk if the're used during the second and third trimesters.
On the other hand having a UTI increases the risk for early labor and kidney infection in the baby, that's why the antibiotic therapy has a greater benefit than risk.
Answered: Tue, 29 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor